MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT
Model Number ECP0110G
Medical Device Problem Codes Device-Device Incompatibility (2919); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor biopsy and one marker applicator were returned for evaluation.On visual evaluation, the probe appeared to have residue throughout and it was noted that the vacuum assembly was not returned.On functional evaluation, the returned probe was tested with returned related markers ( 3 markers) and the markers could not to be inserted into the returned probe.And it was noted the markers were inserted into the in-house 10g probe without any issues.On dimensional evaluations, the inner diameter of the returned probe and in-house probe were not same.Therefore, the investigation for the reported device-device incompatibility is confirmed as the marker was not able to insert into the functional evaluation.Additional evaluation was completed finding unknown material within the proximal end of the probe.Ftir analysis has been completed to determine the material identified within the cutter.Results indicate the material showing morphology consistent with adhesive material.Therefore, the investigation is confirmed for the identified foreign material issue as the unknown residue was found to be adhesive.A definitive root cause for the identified foreign material and the alleged device-device incompatibility could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 08/2023).
 
Event or Problem Description
It was reported that during a stereotactic breast biopsy procedure through normal density tissue, the marker would not fit through the probe.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ENCOR PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16608156
Report Number2020394-2023-00190
Device Sequence Number14735403
Product Code KNW
UDI-Device Identifier00801741086243
UDI-Public(01)00801741086243
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0110G
Device Catalogue NumberECP0110G
Device Lot NumberVTFV0491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown